Alert archive / Michigan / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 37, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Jun 18, 2025, 6:21 PM EDT for Ingham County, Jackson County, Michigan. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2025, 6:21 PM EDT (22:21 UTC)
- Expired
- Jun 18, 2025, 7:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Ingham County, MI, Jackson County, MI
The radar
The Detroit radar (KDTX), 82 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 18, 4:09 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 10.4 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 765 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 905 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 3:13 PM EDT, 3 hours 8 minutes earlier. Its key messages:
- Severe storms this afternoon/evening
- Precipitation chances continue Thursday night into Friday
- Hot weather begins Saturday
Area forecast discussion, Jun 18, 3:13 PM EDT, 3 hours 8 minutes before
Area Forecast Discussion National Weather Service Grand Rapids MI 313 PM EDT Wed Jun 18 2025 .KEY MESSAGES... - Severe storms this afternoon/evening - Precipitation chances continue Thursday night into Friday - Hot weather begins Saturday && .DISCUSSION... Issued at 313 PM EDT Wed Jun 18 2025 - Severe storms this afternoon/evening Mesoscale Convective Vortex (MCV) currently crossing central IL is the feature to watch. There is a growing rain shield developing northeast of this low and that is likely more elevated in nature. The MCV is expected to progress into Indiana and we will see a peripheral threat for severe weather across our southern forecast area particularly along the I-94 corridor where all threats are in play, mainly between 4 and 10 PM. There is a short fused hydro threat as well. Impressive rain totals already have been observed across SE Lower MI and there is a Mesoscale Precipitation Discussion (#0478) issued by WPC that discusses the flood threat for southwest Lower MI as well. Please refer to this product for further details. - Precipitation chances continue Thursday night into Friday As noted previously, we can expect wrap around precipitation continuing overnight and at least into the first part of Thursday. Areas south of I-96 could be dry by Thursday afternoon. However, father north more towards US-10, there will be a persistent surface trough juxtaposed with persistent conditional instability and episodic weak upper PV advection in northwest flow. This justifies continued PoPs, primarily north of I-96. - Hot weather begins Saturday Upper ridging becomes especially pronounced by Saturday with attendant mid-level warming/capping. Sunday and Monday will likely feature surface dewpoints in the lower 70s combined with highs in the lower/mid 90s under clear skies. This will yield apparent temperatures in excess of 100 both days. As noted previously, there is a signal for a cold front to ease the situation in the late Tuesday/Wednesday timeframe, but the forcing for this is questionable. Therefore, it's quite plausible that oppressive conditions will persist into Wednesday and beyond. && .AVIATION /18Z TAFS THROUGH 18Z THURSDAY/... Issued at 130 PM EDT Wed Jun 18 2025 No substantial changes to previous thinking. We are awaiting the arrival of storms currently over northern Illinois moving northeast. Convective wind gusts with the activity could be quite strong for terminals along the I-94 corridor (AZO-BTL-JXN), with a lesser threat farther north. Winds in general will be rather variable in direction across the area with a gradual veering trend as a compact surface low moves northeast into southwest Lower MI and exits early tonight. MVFR/IFR with even brief LIFR restrictions will be commonplace even after thunderstorms pass early tonight. This will be due to a combination of low ceilings and some fog development thanks to light winds and substantial humidity resulting from prior rainfall. Although not specifically mentioned in the terminals for the same of brevity, there is a good chance for fuel alternate MVFR cigs to persist well after 12Z Thursday with continued attendant showers. && .MARINE... Issued at 313 PM EDT Wed Jun 18 2025 No headline concerns at this time. A surface low will pass east of the waters, allowing for a brief period of northwest winds tonight. However both the speed and duration will be limited and this will curtail wave growth. The next appreciable chance for marine headlines at this stage looks like Friday night where we will see a response to the effects of persistent southerly flow. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...None. MARINE...None. && DISCUSSION...TJT AVIATION...TJT MARINE...TJT
Hazardous weather outlook, Jun 18, 5:40 AM EDT, 12 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 540 AM EDT Wed Jun 18 2025 MIZ037>040-043>046-050>052-056>059-064>067-071>074-190945- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 540 AM EDT Wed Jun 18 2025 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Thunderstorms will be possible off and on through this evening. Storms are not expected to be severe this morning. The potential for storms to become severe will increase this afternoon, with the highest potential between 2 pm and 8 pm. Areas south of Interstate 96 will have the best chance of severe weather. The main threat will be strong winds, with a smaller chance of large hail, and an isolated tornado. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday There is a small chance of a storm late Thursday afternoon. Severe weather is not expected. Hot and humid conditions will develop this weekend and continue into early next week. This could case heat related issues for vulnerable populations. .SPOTTER INFORMATION STATEMENT... Spotter activation will be possible late this afternoon and evening, especially south of I-96. LMZ844>849-190945- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 540 AM EDT Wed Jun 18 2025 This hazardous weather outlook is for the nearshore waters from St Joseph to Manistee. .DAY ONE...Today and Tonight Thunderstorms will be possible off and on through this evening. Storms are not expected to be severe this morning. The potential for storms to become severe will increase this afternoon, with the highest potential between 2 pm and 5 pm. Areas south of Muskegon will have the best chance of severe weather. The main threat will be strong winds, with a smaller chance of large hail, and an isolated waterspout. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday There is a small chance of a storm late Thursday afternoon. Severe weather is not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will be possible late this afternoon and evening, especially south of I-96.
In the hours before
Special weather statement, Jun 18, 4:31 PM EDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Grand Rapids MI
431 PM EDT Wed Jun 18 2025
MIZ071-072-182130-
Kalamazoo MI-Van Buren MI-
431 PM EDT Wed Jun 18 2025
...Strong thunderstorms will impact portions of Van Buren and western
Kalamazoo Counties through 530 PM EDT...
At 430 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bridgman to near Niles. Movement was
northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Kalamazoo... Portage... South Haven...
Paw Paw... Vicksburg... Hartford...
Mattawan... Lawton... Bangor...
Decatur... Schoolcraft... Westwood...
Van Buren SP... Lake Michigan Beach... Alamo...
Pine Grove... Covert... Keeler...
Lawrence... Gobles...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
southwestern Michigan.
&&
LAT...LON 4207 8622 4224 8622 4224 8637 4235 8630
4241 8628 4242 8576 4218 8544 4207 8539
TIME...MOT...LOC 2030Z 220DEG 38KT 4196 8653 4178 8615
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
CASSpecial weather statement, Jun 18, 5:05 PM EDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Grand Rapids MI
505 PM EDT Wed Jun 18 2025
MIZ065-066-182200-
Eaton MI-Barry MI-
505 PM EDT Wed Jun 18 2025
...Strong thunderstorms will impact portions of Barry and Eaton
Counties through 600 PM EDT...
At 505 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southwest of Hastings to near Bellevue
to near Eaton Rapids. Movement was northeast at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lansing... Charlotte... Hastings...
Eaton Rapids... Grand Ledge... Potterville...
Nashville... Bellevue... Freeport...
Edgemont Park... Assyria... Kalamo...
Dimondale... Vermontville... Sunfield...
Mulliken... Waverly... Woodland...
Gresham... Dowling...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
south central and southwestern Michigan.
&&
LAT...LON 4248 8469 4244 8508 4254 8544 4277 8538
4277 8460 4257 8460
TIME...MOT...LOC 2104Z 209DEG 16KT 4256 8537 4249 8507 4253 8474
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CASSpecial weather statement, Jun 18, 5:23 PM EDT, 58 minutes before
Special Weather Statement
National Weather Service Grand Rapids MI
523 PM EDT Wed Jun 18 2025
MIZ064-065-071-072-182215-
Kalamazoo MI-Barry MI-Allegan MI-Van Buren MI-
523 PM EDT Wed Jun 18 2025
...Strong thunderstorms will impact portions of northern Van Buren,
Allegan, western Barry, and northwestern Kalamazoo Counties through
615 PM EDT...
At 522 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bangor to near Mattawan. Movement was
north at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Kalamazoo... Portage... Holland...
Allegan... Wayland... Otsego...
Plainwell... Middleville... Mattawan...
Bangor... Parchment... Fennville...
Saugatuck... Martin... Westwood...
Dorr... Alamo... Orangeville...
Irving... Pine Grove...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
southwestern Michigan.
&&
LAT...LON 4276 8619 4276 8538 4254 8544 4216 8562
4234 8625
TIME...MOT...LOC 2122Z 197DEG 31KT 4236 8615 4222 8573
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CASSpecial weather statement, Jun 18, 5:49 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Grand Rapids MI
549 PM EDT Wed Jun 18 2025
MIZ058-065-066-182245-
Ionia MI-Eaton MI-Barry MI-
549 PM EDT Wed Jun 18 2025
...Strong thunderstorms will impact portions of northeastern Barry,
Ionia and northwestern Eaton Counties through 645 PM EDT
...
At 548 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Freeport to 8 miles southeast of Lake
Odessa. Movement was north at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Ionia... Portland... Belding...
Lake Odessa... Saranac... Freeport...
Orleans... Sebewa... Lyons...
Muir... Sunfield... Mulliken...
Pewamo... Woodland... Hubbardston...
Clarksville... Palo... Woodbury...
Smyrna...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
south central and southwestern Michigan.
&&
LAT...LON 4269 8483 4272 8531 4312 8531 4312 8484
TIME...MOT...LOC 2148Z 192DEG 17KT 4277 8526 4272 8498
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
JCLocal storm report, Jun 18, 6:11 PM EDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Grand Rapids MI
611 PM EDT Wed Jun 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM Tstm Wnd Gst 1 SSW Springfield 42.31N 85.25W
06/18/2025 M47 MPH Calhoun MI ASOS
Peak gust at BTL ASOS.
&&
EOSpecial weather statement, Jun 18, 6:13 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Grand Rapids MI
613 PM EDT Wed Jun 18 2025
MIZ066-067-074-182245-
Ingham MI-Eaton MI-Jackson MI-
613 PM EDT Wed Jun 18 2025
...Strong thunderstorms will impact portions of Jackson, southern
Ingham and Eaton Counties through 645 PM EDT...
At 613 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Bellevue to 7 miles southeast of Albion.
Movement was northeast at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lansing... Jackson... Charlotte...
Mason... Eaton Rapids... Grand Ledge...
Potterville... Leslie... Bellevue...
Stockbridge... Grass Lake... Vandercook Lake...
Leoni... Spring Arbor... Sandstone...
Aurelius... Onondaga... Bunker Hill...
Pulaski... Olivet...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
south central Michigan.
&&
LAT...LON 4242 8472 4242 8507 4250 8507 4277 8469
4248 8414 4227 8413 4207 8445 4207 8471
TIME...MOT...LOC 2213Z 231DEG 43KT 4245 8501 4218 8464
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
CASThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 4:26 AM EDT | Special Weather Statement | GRR | Allegan | 64 min |
| Jun 18, 4:56 AM EDT | Special Weather Statement | GRR | Newaygo | 64 min |
| Jun 18, 6:16 AM EDT | Special Weather Statement | GRR | Isabella | 89 min |
| Jun 18, 7:52 AM EDT | Special Weather Statement | GRR | Ionia | 53 min |
| Jun 18, 4:17 PM EDT | Special Marine Warning | GRR | 58 min | |
| Jun 18, 4:31 PM EDT | Special Weather Statement | GRR | Kalamazoo, Van Buren | 59 min |
| Jun 18, 5:01 PM EDT | Severe Thunderstorm Warning | GRR | Ingham | 23 min |
| Jun 18, 5:05 PM EDT | Special Weather Statement | GRR | Barry, Eaton | 55 min |
| Jun 18, 5:23 PM EDT | Special Weather Statement | GRR | Kalamazoo | 52 min |
| Jun 18, 5:37 PM EDT | Severe Thunderstorm Warning | GRR | Calhoun | 53 min |
| Jun 18, 5:49 PM EDT | Special Weather Statement | GRR | Ionia | 56 min |
| Jun 18, 6:13 PM EDT | Special Weather Statement | GRR | Eaton, Jackson | 32 min |
| Jun 18, 7:01 PM EDT | Tornado Warning | GRR | Ingham | 10 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.